Fertility Friends Support Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
344 Posts
Discussion Starter · #1 ·
Hi all,
I started metformin treatment for PCOS 4 weeks ago at 500g once a day. I have increased to 2g per day now (as instructed!) and am suffering with worsening effects! I know that side effects are common with metformin, but am wondering if they will ever clear up! I have very bad nausea and appetite loss, stomach pains, bloating and diarrhoea on and off (nice!). These symptoms have been there from the start, but now at top dose, they are worse than ever! Any advise appreciated. I am taking 2 tabs with breakfast and 2 at dinner with food.
Thanks.......
 

·
Registered
Joined
·
252 Posts
Hi Herbaltea,

I will help as much as I can! I started metformin at the beginning of April 500mg 3 x day. I had diarrhoea for the first week and nausea for the first couple of weeks,but they both stopped after then. The only thing that worked for me was to eat a couple of mouthfuls of food then take my tablet before I carried on eating my meal. Eating little and often will also help. I also spread out the tablets through the day, 1 with breakfast,1 with lunch and 1 with dinner. I still do that now and it seems to lessen the side effects.
Unfortunately,like most medication it affects people in different ways!
I have only been taking the metformin for 6 weeks and I am now pregnant!!
Keep trying and things will get better. If it continues I would contact your clinic and ask their advice!

Hope i've helped in someway and no doubt some of other girls will try and help you as well!!

Take Care
lots of love and hugs
Emmaxxxx
 

·
Registered
Joined
·
121 Posts
Hi ya,

I've been on Metformin for what feels like an eternity. I was initially prescribed 3 X 500mg a day but found the side affects totally unbearable. I've now reduced it to 2 X 500mg and this seems to be ok for me. I still get side affects including nausea and diarrhoea after being on Metformin for over a year now. I find they are better if I take the tablet with food and a sip of milk. Try not to miss a tablet as I find this can set you back a bit. I probably would have given up by now if it wasn't for the knowledge that recent studies in the states have proved that taking Metformin significantly decreases your risk of miscarrige, so stick with it if you can.

My best tip is to make sure you have plenty of books and magazines in the bathroom!
 

·
Registered
Joined
·
5,661 Posts
Hi there,
I also have PCOS and take 3 metformin pills a day. At first, I was nauceous, but rarely have that now (only if I take it with little food and my stomach was quite empty to begin with). It took a bit of time to work up to the three pills...I started with half and once I could take that wihout feeling sick, I increased the dose by half a pill. It helps if you take it with food. I take one with breakfast, one with lunch and one with dinner and always take it at the END of the meal. As well, I find that it's hard on my stomach but I also had colitis 15 years ago and had my colon removed, so I wasnt sure if the stomach side affects were a bit amplified because of my situation. Have you mentioned your issues to your doctor? Good luck to you. I hope that the pills get easier for you.
 
1 - 4 of 4 Posts
Top